Wildfire, Okmulgee
- When
- December 27, 12:00 PM CST to December 28, 8:00 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Wildfires burned hundreds of acres of grassland across the county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Wildfires burned hundreds of acres of grassland across the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 27, 10:27 AM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1027 AM CST TUE DEC 27 2005
.UPDATE...
DEEP SURFACE LOW LOCATED OVER SOUTHERN KANSAS THIS MORNING AS
STRONG UPPER SYSTEM SWEEPS THROUGH THE PLAINS. MAIN CONCERN
CONTINUES TO BE FIRE DANGER AS GUSTY SOUTH/SOUTHWESTERLY WINDS
PICK UP THIS MORNING. SHOULD ALSO SEE NEAR RECORD WARMTH IN THE
SOUTH THIS AFTERNOON. RED FLAG WARNING REMAINS IN EFFECT FOR
MAINLY THE SOUTHERN HALF OF THE AREA TILL EARLY THIS EVENING.
WILL NOT NEED TO MAKE ANY SIGNIFICANT CHANGES TO THE CURERNT
FORECAST...WITH ONLY SOME MINOR ADJUSTMENTS IN THE HOURLY GRIDDED
FIELDS.
&&
.PREV DISCUSSION... (ISSUED 338 AM CST TUE DEC 27 2005)
DISCUSSION...
WILL GO AHEAD AND INCLUDE OKFUSKEE...OKMULGEE AND SEQUOYAH
COUNTIES IN ONGOING RED FLAG WARNING FOR TODAY AS WIND/RH/KBDI
CRITERIA WILL LIKELY BE MET. STRONG UPPER LOW HAS RAPIDLY MOVED
EAST OF THE FOUR CORNERS REGION EARLY THIS MORNING WITH SURFACE
LOW PRESSURE DEVELOPING IN THE OKLAHOMA PANHANDLE. SFC LOW WILL
TRACK EAST INTO FAR SOUTHEAST KANSAS...PUSHING DRY LINE THROUGH
EASTERN OKLAHOMA BY LATE AFTERNOON. DANGEROUS FIRE WEATHER
CONDITIONS EXPECTED ALONG AND WEST OF THE DRY LINE ACROSS EAST-
CENTRAL AND SOUTHEAST OKLAHOMA AS TEMPERATURES SOAR TO NEAR RECORD
HIGHS...COUPLED WITH GUSTY SOUTHWEST WINDS/MINIMUM RH VALUES IN
THE LOWER TO MID 20S.
JUST A SLIGHT CHANCE FOR LIGHT WRAP AROUND PRECIPITATION TO
DEVELOP TONIGHT INTO WED MORNING ACROSS FAR NORTHEAST
OKLAHOMA/NORTHWEST ARKANSAS AS STRONG VORT MAX SWINGS JUST NORTH
OF FA. BREEZY CONDITIONS EXPECTED INTO WEDNESDAY BEHIND FRONT AS
HIGH PRESSURE BUILDS INTO REGION. SHOULD STILL SEE DECENT WARM UP
WITH MOSTLY SUNNY SKIES/DOWNSLOPE FROM PACIFIC AIRMASS.
NO MAJOR CHANGES TO THE EXTENDED AND FOLLOWED THE GFS/MEX GUIDANCE
CLOSELY. HIGHLY AMPLIFIED/ACTIVE UPPER LEVEL PATTERN CONTINUES
WITH NEXT TROUGH MOVING INTO THE CENTRAL PLAINS ON FRIDAY...
FOLLOWED BY ANOTHER SIMILAR SYSTEM ON MONDAY. LIMITED MOISTURE
AVAILABILITY WITH BOTH SYSTEMS WILL KEEP RAIN CHANCES LOW. WITH
SIGNIFICANT DROUGHT CONDITIONS ONGOING...IT APPEARS THE FIRE
DANGER THREAT WILL CONTINUE FOR THE FORESEEABLE FUTURE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM TUESDAY FOR OKZ049-OKZ053-OKZ065-
OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
FORECASTER ID= 4HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 AM CST TUE DEC 27 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST TUE DEC 27 2005 ...DANGEROUS FIRE WEATHER CONDITIONS TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FIRE WEATHER DANGER. RISK...SIGNIFICANT. AREA...PRIMARILY EASTERN OKLAHOMA. ONSET...AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. DISCUSSION... NEAR RECORD WARMTH AND A PASSING DRYLINE WILL LEAD TO AN ENHANCED FIRE WEATHER THREAT ACROSS SOUTHEAST OKLAHOMA TODAY. SOUTHWESTERLY WINDS WILL INCREASE AHEAD OF AN APPROACHING FRONTAL BOUNDARY...AND THEN BECOME GUSTY FROM THE NORTHWEST BEHIND THE FRONT. WIND SPEEDS WILL REMAIN GUSTY INTO TONIGHT AS THE STORM SYSTEM MOVES EASTWARD. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... BE PREPARED FOR AGGRESSIVE FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... PERIODIC STORM SYSTEMS WILL PASS THROUGH THE AREA DURING THE WEEK...HOWEVER TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL AND RAIN CHANCES VERY LOW. THESE CONDITIONS WILL PROVIDE A CONTINUED FIRE WEATHER CONCERN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483611.